Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 42, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Apr 17, 2012, 4:26 AM EDT. It took effect at Apr 17, 2012, 8:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2012, 4:26 AM EDT (08:26 UTC)
- In effect from
- Apr 17, 2012, 8:00 AM EDT
- Expired
- Apr 17, 2012, 2:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
641 WHUS73 KAPX 170826 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 426 AM EDT TUE APR 17 2012 LHZ347-348-171630- /O.EXT.KAPX.GL.W.0021.000000T0000Z-120417T1200Z/ /O.NEW.KAPX.SC.Y.0042.120417T1200Z-120417T1800Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 426 AM EDT TUE APR 17 2012 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON. THE GALE WARNING IS NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-346-LMZ341-342-LSZ321-322-171200- /O.EXT.KAPX.SC.Y.0041.000000T0000Z-120417T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 426 AM EDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ349-LMZ323-344-345-171000- /O.CON.KAPX.SC.Y.0041.000000T0000Z-120417T1000Z/ STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 426 AM EDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
847 WHUS73 KAPX 171023 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 623 AM EDT TUE APR 17 2012 LHZ349-LMZ323-344-345-171130- /O.EXP.KAPX.SC.Y.0041.000000T0000Z-120417T1000Z/ STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 623 AM EDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ LHZ347-348-171800- /O.CON.KAPX.GL.W.0021.000000T0000Z-120417T1200Z/ /O.CON.KAPX.SC.Y.0042.120417T1200Z-120417T1800Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 623 AM EDT TUE APR 17 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LMZ341-342-LSZ321-322-171200- /O.CON.KAPX.SC.Y.0041.000000T0000Z-120417T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 623 AM EDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
985 WHUS73 KAPX 171048 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 648 AM EDT TUE APR 17 2012 LHZ347-348-171800- /O.CON.KAPX.GL.W.0021.000000T0000Z-120417T1200Z/ /O.CON.KAPX.SC.Y.0042.120417T1200Z-120417T1800Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 648 AM EDT TUE APR 17 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LMZ341-342-LSZ321-322-171200- /O.CON.KAPX.SC.Y.0041.000000T0000Z-120417T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 648 AM EDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
183 WHUS73 KAPX 171223 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 823 AM EDT TUE APR 17 2012 LHZ347-348-171800- /O.EXP.KAPX.GL.W.0021.000000T0000Z-120417T1200Z/ /O.CON.KAPX.SC.Y.0042.000000T0000Z-120417T1800Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 823 AM EDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LMZ341-342-LSZ321-322-171330- /O.EXP.KAPX.SC.Y.0041.000000T0000Z-120417T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 823 AM EDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 4:20 AM EDT, 6 minutes earlier.
Area forecast discussion, Apr 17, 4:20 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
420 AM EDT TUE APR 17 2012
.SYNOPSIS...
ISSUED AT 400 AM EDT TUE APR 17 2012
HIGH PRESSURE WILL BRIEFLY SLIDE ACROSS THE GREAT LAKES
TODAY...LEADING TO CLEARING SKIES BUT WITH CHILLY TEMPERATURES.
MUCH WARMER CONDITIONS WILL MOVE IN ON WEDNESDAY...AS A WEAK AREA OF
LOW PRESSURE MOVES THROUGH WITH SOME RAIN SHOWERS. ANOTHER STRONGER
AREA OF LOW PRESSURE WILL THEN PASS BY JUST TO OUR SOUTH THURSDAY
NIGHT INTO FRIDAY...LIKELY BRINGING A MIX OF RAIN AND SNOW TO THE
REGION. SOME SPOTS ACROSS FAR NORTHERN MICHIGAN COULD EVEN SEE SOME
SNOW ACCUMULATION.
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 400 AM EDT TUE APR 17 2012
LIGHT SNOW SHOWERS STILL GOING IN EASTERN UPPER MICHIGAN DOWN TO
THE STRAITS AS AN AXIS OF DEEPER MOISTURE CONTINUES TO BE ALIGNED
ACROSS THIS REGION...WHILE H8 TEMPS AT AT A SUFFICIENT -12C.
WNW/NW WINDS STILL BLOWING STRONG MOST AREAS...WITH GUSTS
ROUTINELY IN THE 25 MPH RANGE. TEMPS ARE IN THE 20S MOST
AREAS...AND WITH THE WINDS...IT FEELS MORE LIKE THE TEENS OUT
THERE. WOW...WHAT A CHANGE FROM 24 HRS AGO. SYNOPTICALLY...SFC LOW
PRESSURE CONTINUES TO HEAD EASTWARD THROUGH QUEBEC...WHILE MID
LEVEL ENHANCED MOISTURE/COLD POOL IN DECAYING DEFORMATION IS
FALLING APART ACROSS EASTERN UPPER. THERE IS WIDESPREAD STRATUS
ACROSS THE WESTERN GREAT LAKES...BUT LATEST SATELLITE IMAGERY
SHOWING DRIER AIR/CLEARING WORKING DOWN LAKE SUPERIOR. ALSO...THE
SRN CLEARING LINE BISECTING LOWER MICHIGAN IS LIFTING SLOWLY
NORTHWARD WITH TIME.
DON'T EXPECT TO SEE THE SUN ANYWHERE IN THE CWA AT DAYBREAK DUE TO
THE STRATUS. HOWEVER...THE SRN AND NRN AREAS OF THE CWA WILL
GRADUALLY SEE INCREASED SUNSHINE STARTING THIS MORNING...WHILE IT
MAY TAKE UNTIL AFTERNOON FOR NE LOWER/THE ST MARY'S UNTIL LATER
THIS AFTERNOON...AS THEY WILL REMAIN IN THE COLD POOL LONGEST.
HIGH PRESSURE DOES SETTLE IN BY AFTERNOON...AND THE WEAK FLOW AND
ANTICYCLONIC NATURE OF THE WINDS WILL HELP IN BREAKING UP THE
CLOUD. BELIEVE THAT EVERYONE WILL SEE SUNSHINE BY DAYS END.
THIS HIGH PRESSURE EXITS EAST TONIGHT...WITH TEMPERATURES FALLING
OFF RATHER QUICKLY THIS EVENING IN THE VERY GOOD RADIATIONAL
COOLING CONDITIONS. LOWS WILL BOTTOM OUT IN MOST AREAS SHORTLY
AFTER MIDNIGHT...BEFORE A RETURN SOUTHERLY FLOW/MODERATION OF THE
LOW LEVEL AIR MASS STEADIES THE FALL. LOWS WILL BE IN THE
MID/UPPER 20S MOST AREAS...BUT GOTTA BELIEVE THAT THE PROTECTED
LOW LYING AREAS...ESPECIALLY IN NORTHEAST LOWER...WILL SEE LOW
20S AND MAYBE EVEN A FEW TEENS OUT THERE.
SKIES WILL INCREASE IN CLOUDINESS LATE TONIGHT...BUT MAINLY DURING
WEDNESDAY MORNING AS FAST AND PROGRESSIVE FLOW REGIME ALOFT WILL
ALREADY BE BRINGING IN THE NEXT LOW PRESSURE. MODEST SHORTWAVE AND
SFC LOW WILL DRIVE THROUGH LAKE SUPERIOR/ONTARIO WEDNESDAY AND
BRING A FAIRLY WEAK AND BRIEF AND DECAYING PERIOD OF WAA LIGHT
RAIN (EVEN IN EASTERN UPPER WHERE THERMAL PROFILES SUGGEST
COMPLETE MELTING IN SFC MIXED LAYER DURING THE LATE MORNING).
THIS RAIN WILL HAVE A HARD TIME GETTING MUCH DONE CONSIDERING THE
DRYNESS OF THE ATMOSPHERE AT THE ONSET OF POTENTIAL PRECIPITATION.
THE WARM ADVECTION LIGHT RAINS WILL GET A BOOST/TAKEN OVER BY A
RAPIDLY APPROACHING COLD FRONT FOR THE AFTERNOON. THIS COLD FRONT
WILL NOT HAVE AS MUCH OF A HARD TIME SQUEEZING OUT PRECIPITATION
AS THE AIR MASS WILL NOT BE AS DRY FOR ITS ARRIVAL. THIS TRUE FOR
NW LOWER/EASTERN UPPER...BUT IT WILL ALSO ENCOUNTER A DRIER AIR
MASS ACROSS NE LOWER...SO THE PRECIPITATION IS EXPECTED TO BREAK
UP/LIGHTEN UP IT IT CROSSES THERE. AS THE PRECIPITATION ENDS FROM
WEST TO EAST...THE LOWER 8KFT OR SO WILL BE UNSTABLE WITH SOME
DECENT LOW LEVEL MOISTURE LEFT BEHIND...SUGGESTING A QUICK
DEVELOPMENT OF A MOSTLY CLOUDY STRATO CU DECK...SO NOT EXPECTING
MUCH SUN FOR THE DAY. HIGHS IN THE UPPER 40S EASTERN UPPER...TO
THE 50S AND EVEN AROUND 60 DEGREES IN NRN LOWER.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 400 AM EDT TUE APR 17 2012
WEDNESDAY NIGHT THROUGH MONDAY...
THE ACTIVE WEATHER PATTERN CONTINUES THROUGH THE END OF THE WEEK. IT
COULD POTENTIALLY BECOME WHITE IN SOME AREAS OVERNIGHT THURSDAY INTO
FRIDAY MORNING...BUT LOTS OF UNCERTAINTY REMAINS IN THIS REGARD.
COOLISH TEMPERATURES ARE EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK.
THIS IS A RESULT OF SURFACE HIGH PRESSURE IN CONTROL AS AN UPPER
RIDGE AMPLIFIES TO OUR WEST BRINGING TROUGH/LOWER HEIGHTS ALOFT
ACROSS OUR NECK OF THE WOODS. THE MAIN LONG TERM FORECAST CONCERNS
FOCUS ON THE DETAILS OF THE SYSTEM TO LIKELY AFFECT THE REGION
THURSDAY NIGHT INTO FRIDAY.
WEDNESDAY NIGHT...THE WEAK AREA OF SURFACE LOW PRESSURE CONTINUES TO
TRAVERSE THE REGION...PASSING ACROSS EASTERN UPPER IN THE EVENING.
THIS WILL LEAD TO LINGERING CHANCES FOR LIGHT RAIN SHOWERS EARLY ON.
SURFACE HIGH PRESSURE THEN NOSES IN OVERNIGHT LEADING TO PARTIAL
CLEARING SKIES WITH LOWS RANGING FROM THE MIDDLE 30S NORTH TO THE
LOWER 40S SOUTHEAST.
THURSDAY INTO FRIDAY...INTERESTING SCENARIO POSSIBLY UNFOLDING AS A
PIECE OF PACIFIC ENERGY (NOW EVIDENT ON WATER VAPOR IMAGERY) BREAKS
OFF AND HEADS ACROSS THE ROCKIES AND PLAINS TOWARD THE LOWER GREAT
LAKES (LIKELY PASSING BY JUST TO OUR SOUTH). EXTENDED MODELS VARY ON
THE DETAILS OF THIS SYSTEM BUT AGREE TO SOME EXTENT THAT THERE WILL
BE SOME INTERACTION WITH SOME ARCTIC AIR TO OUR NORTH. ANY INITIAL
PRECIPITATION WILL LIKELY FALL IN THE FORM OF RAIN THURSDAY
AFTERNOON AS THE COOLER AIR WILL TAKE ITS TIME ADVECTING IN FROM THE
NORTH. MODEL SOUNDINGS/CROSS SECTIONS THEN SHOW THAT IT WILL TURN
MARGINALLY COLD ENOUGH FOR WET SNOW ACROSS THE NORTHERN TWO-THIRDS
OF THE FORECAST AREA BY OVERNIGHT THURSDAY INTO FRIDAY MORNING. IF
EVERYTHING COMES TOGETHER (MOISTURE AND COLD AIR)...THERE COULD EVEN
BE A FEW INCHES OF WET SNOW ACCUMULATION. HIGHS THURSDAY RANGING
FROM THE MIDDLE 40S TO LOWER 50S AND THE LOWER TO MIDDLE 40S ON
FRIDAY.
SATURDAY THROUGH MONDAY...A BUILDING RIDGE CENTERED ACROSS THE
DESERT SOUTHWEST WILL LEAD TO DOWNSTREAM TROUGHING/LOWER HEIGHTS
ACROSS THE GREAT LAKES AND NORTHEASTERN STATES. THIS SHOULD LEAD TO
COOLER THAN AVERAGE TEMPERATURES WITH SURFACE HIGH PRESSURE LEADING
TO CLEAR TO PARTLY CLOUDY SKIES. HIGHS GENERALLY RANGING FROM THE
MIDDLE 40S TO LOWER 50S WITH LOWS IN THE MIDDLE 20S TO LOWER 30S.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 103 AM EDT TUE APR 17 2012
MAINLY LOW END VFR CIGS WILL PERSIST INTO THE OVERNIGHT HOURS
WITH SNOW SHOWERS TARGETING EASTERN UPPER ONLY...BUT STILL IN TH
VCNTY OF PLN FOR ANOTHER COUPLE HOURS. THIS...AS DEEPER MOISTURE
LIFTS FURTHER NE OVERNIGHT. W/NW WINDS WILL CONTINUE TO GUST TO
25 TO 30 MPH OVERNIGHT...AND THEN GRADUALLY DIMINISH ON TUESDAY.
RESIDUAL LOW CLOUDS/CIGS WILL HOLD THROUGH THE NIGHT...BUT
DIMINISH TO SCATTERED CU THROUGH TUESDAY AS HIGH PRESSURE
TEMPORARILY BUILDS INTO MICHIGAN. TIMING OF CLEARING EXPECTED TO
HIT MBL 12-13Z...AND THROUGH 15Z TVC...16Z-17Z OR SO PLN/APN.
&&
.MARINE...
ISSUED AT 400 AM EDT TUE APR 17 2012
TIGHT PRESSURE GRADIENT EXITS QUICKLY THIS MORNING WITH GALE FORCE
AND SMALL CRAFT ADVISORY GUSTS BOTH ENDING THIS MORNING. PRESQUE
ISLE WILL BE THE AREA WHERE THE STRONGEST AND MOST PROLONGED
GUSTINESS WILL RESIDE. HIGH PRESSURE SETTLES IN THIS AFTERNOON BUT
EXITS TONIGHT WITH A QUICK RAMP UP IN THE SOUTHERLY WINDS AHEAD OF
NEXT LOW PRESSURE MOVING INTO ONTARIO WEDNESDAY. WEDNESDAY COULD
FEATURE A QUICK PERIOD OF GALES FOR PORTIONS OF THE NW LOWER
COASTLINE AND WHITEFISH BAY. A HANDFUL OF SMALL CRAFT ADVISORY
GUSTS POSSIBLE WEDNESDAY NIGHT...BUT WINDS FALLING OFF AGAIN
THURSDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
LHZ349.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR LHZ345-346.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 2 PM EDT THIS
AFTERNOON FOR LHZ347-348.
GALE WARNING UNTIL 8 AM EDT THIS MORNING FOR LHZ347-348.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
LMZ323-344-345.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR LMZ341-342.
LS...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR LSZ321-322.
&&
SYNOPSIS...AS
SHORT TERM...SD
LONG TERM...AS
AVIATION...MR
MARINE...SDHazardous weather outlook, Apr 17, 2:16 AM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 216 AM EDT TUE APR 17 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 172245- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 216 AM EDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF TONIGHT LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE IN EASTERN UPPER MICHIGAN. ICY SPOTS MAY DEVELOP ON BRIDGES AND OVERPASSES. GALE FORCE WIND GUSTS WILL CONTINUE ACROSS MANY OF THE NEARSHORE WATERS OF NORTHERN MICHIGAN TONIGHT. SEE GALE WARNING FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY ANY SNOW REPORTS TO THE NATIONAL WEATHER SERVICE IN GAYLORD. AJS/SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:23 AM EDT | Small Craft Advisory | APX | 6 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.